MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was used the second time on the date of event (see (b)(4)).After the first ventilation and before starting the second, a power-on self-test (post) was not succesfully performed.The ventilator could not build up control pressure (code 14.1401).Nevertheless, ventilation was started about one hour later.For the investigation the logfile was analysed.It was possible to comprehend the described problem.It was found that during ventilation the device detected a too low (negative) vacuum pressure in the piston and alarmed according to specification for this failure case.The vacuum pressure is used for actuation of the valves that control the ventilation and for keeping the diaphragm of the ventilator in place during piston movement i.E.To avoid wrinkling.As automatic ventilation could not be maintained the user finished ventilation by using the built-in breathing bag as intended.It was not possible to determine the exact root cause, however, based on experiences, it was assumed that the upper diaphragm of the ventilator was not correctly assembled.The ventilator diaphragm is a detachable component and typically removed for cleaning and disinfection and reinstalled after reprocessing by the user.An incorrect assembly is widely prevented by the mechanical design of the housing, the diaphragm and the breathing system.Nevertheless an incorrect assembly can¿t be ruled out totally.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description
It was reported that the unit displayed an alarm check ventilator assembly during case and started having leakage issues.No injury was reported.During investigation this case was found to be reportable, other than initially assumed.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19805102
Report Number9611500-2024-00307
Device Sequence Number8389044
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)171204(93)8606500-64
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown